# SDR CA080829005

- Difficulty date: August 29, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Grob G 120A
- Aircraft time: 687 hours
- Engine: Lyc AEIO540D4D5
- Propeller: Hartzl HCC3YR
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 6350
- Condition: Failed
- Location: Engine
- Part time: 7 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: R
- Precautionary procedure: D

## Discrepancy

(CAN) ACFT FLOWN ON LOCAL FLIGHT TRAINING SORTIE WITH INSTRUCTOR AND STUDENT ON BOARD. INSTRUCTOR REPORTED NO NOTICEABLE ENGINE ROUGHNESS OR PWR LOSS DURING FLIGHT.  AFTER TAXI TO PARKING POSITION, INSTRUCTOR EGRESSED A/C AND ADVISED STUDENT TO CARRY-OUT SHUTDOWN CHECKLIST. AS INSTRUCTOR WALKED CLEAR OF ACFT HE NOTICED ENGINE CUT-OUT DURING THE STUDENTS DEAD MAG TEST PRE SHUTDOWN. POST BRIEFING INTERVIEW WITH STUDENT CONFIRMED THAT ENG WOULD NOT CONTINUE TO OPERATE ON RT MAGNETO ALONE. DISCREPANCY WAS REPORTED TO MAINT AND ENTERED AS SUCH IN JOURNEY LOG. MAINT CONFIRMED DEAD MAG ON ENG RUN-UP. TIMING CHECK IN HANGAR SHOWED NO FAULTS. REMOVAL/DISASSEMBLY OF MAGNETO SHOWED EVIDENCE OF OVERHEATING/ELECTRICAL SHORT OF IGNITION COIL.  RT MAGNETO REPLACED WITH NEW AND ACFT RETURNED TO SERVICE.
